Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Maximum norm stability of difference approximations to the mixed initial boundary-value problem for the heat equation
HTML articles powered by AMS MathViewer

by J. M. Varah PDF
Math. Comp. 24 (1970), 31-44 Request permission


We consider the heat equation ${u_t} = {u_{xx}}$ in the quarter-plane $x \geqq 0$, $t \geqq 0$ with initial condition $u(x,0) = f(x)$ and boundary condition $\alpha u(0,t) + {u_x}(0,t) = 0$. We are concerned with the stability of difference approximations ${\upsilon _\nu }^{n + 1} = Q{\upsilon _\nu }^n$ to this problem. Using the resolvent operator ${(Q - zI)^{ - 1}}$, we give sufficient conditions for consistent, onestep explicit schemes to be stable in the maximum norm.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.68
  • Retrieve articles in all journals with MSC: 65.68
Additional Information
  • © Copyright 1970 American Mathematical Society
  • Journal: Math. Comp. 24 (1970), 31-44
  • MSC: Primary 65.68
  • DOI:
  • MathSciNet review: 0260215